The Hopf Bifurcation Theorem in infinite dimensions

  • Michael G. Crandall
  • Paul H. Rabinowitz
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alexander, J.C. & J.A. Yorke, Global bifurcation of periodic orbits. Preprint, 1976.Google Scholar
  2. 2.
    Chafee, N., The bifurcation of one or more closed orbits from an equilibrium point of an autonomous differential equation. J. Differential Equations, 4, 661–679 (1968).Google Scholar
  3. 3.
    Crandall, M.G. & P.H. Rabinowitz, Bifurcation from simple eigenvalues. J. Functional Anal., 8, 321–340 (1971).Google Scholar
  4. 4.
    Crandall, M.G. & P.H. Rabinowitz, Bifurcation, perturbation of simple eigenvalues, and linearized stability. Arch. Rational Mech. Analysis, 52, 161–180 (1973).Google Scholar
  5. 5.
    Crandall, M.G. & P.H. Rabinowitz, The Hopf Bifurcation Theorem. TSR 1604 (1976), Mathematics Research Center, University of Wisconsin, Madison.Google Scholar
  6. 6.
    Crandall, M.G. & P.H. Rabinowitz, The principle of exchange of stability. Proceedings of the International Symposium on Dynamical Systems, Gainsville, Florida, 1976 (to appear).Google Scholar
  7. 7.
    Fife, P.C., Branching phenomena in fluid dynamics and chemical reaction-diffusion theory. Proc. Sym. “Eigenvalues of Nonlinear Problems”, Edizioni Cremonese Rome, 23–83, 1974.Google Scholar
  8. 8.
    Friedman, A., Partial Differential Equations. Holt, Rinehart and Winston, Inc., New York, 1969.Google Scholar
  9. 9.
    Hartman, P., Ordinary Differential Equations. John Wiley, New York, 1964.Google Scholar
  10. 10.
    Henry, D., Geometric theory of semilinear parabolic equations, University of Kentucky Lecture Notes, 1974.Google Scholar
  11. 11.
    Henry, D., Perturbation problems. Northwestern University Lecture Notes, 1974.Google Scholar
  12. 12.
    Hopf, E., Abzweigung einer periodischen Lösung von einer stationären Lösung eines Differentialsystems, Ber. Math.-Phys. Kl. Sächs. Akad. Wiss. Leipzig, 94, 3–22 (1942).Google Scholar
  13. 13.
    Iooss, G., Existence et stabilité de la solution périodiques secondaire intervenant dans les problèmes d'evolution du type Navier-Stokes. Arch. Rational Mech. Analysis 47, 301–329 (1972).Google Scholar
  14. 14.
    Iooss, G., Bifurcation et Stabilite. Cours de 3 ème cycle, 1973–74, Orsay.Google Scholar
  15. 15.
    Iudovich, V.I., The onset of auto-oscillations in a fluid. Prikl. Mat. Mek., 35, 638–655 (1971).Google Scholar
  16. 16.
    Iudovich, V.I., Investigation of auto-oscillations of a continuous medium occuring at loss of stability of a stationary mode. Prikl. Mat. Mek., 36, 450–459 (1972).Google Scholar
  17. 17.
    Ize, G., Bifurcation global de orbitas periodicas. Preprint, 1976.Google Scholar
  18. 18.
    Joseph, D.D., Stability of Fluid Motions, Springer, Berlin-Heidelberg-New York, 1976.Google Scholar
  19. 18.
    Joseph, D.D., & D.A. Nield, Stability of bifurcating time periodic and steady solutions of arbitrary amplitude. Preprint, 1976.Google Scholar
  20. 19.
    Joseph, D.D., & D.H. Sattinger, Bifurcating time periodic solutions and their stability. Arch. Rational Mech. Anal., 45, 79–109 (1972).Google Scholar
  21. 20.
    Marsden, J., The Hopf bifurcation for nonlinear semigroups. Bull. Amer. Math. Soc., 79, 537- 541 (1973).Google Scholar
  22. 21.
    Marsden, J., & M. McCracken, The Hopf Bifurcation and its Applications. Springer Applied Mathematical Sciences Lecture Notes Series, Vol. 19, 1976.Google Scholar
  23. 22.
    Poore, A.B., On the theory and application of the Hopf-Friedrichs bifurcation theory. Preprint, 1976.Google Scholar
  24. 23.
    Ruelle, D., & F. Takens, On the nature of turbulence. Comm. Math. Phys., 20, 167–192 (1971).Google Scholar
  25. 24.
    Sattinger, D.H., Bifurcation of periodic solutions of the Navier-Stokes equations. Arch. Rational Mech. Analysis, 41, 66–80 (1971).Google Scholar
  26. 25.
    Sattinger, D.H., Topics in Stability and Bifurcation Theory, Lecture Notes in Mathematics No. 309. Springer, New York, 1973.Google Scholar
  27. 26.
    Schmidt, D.S., Hopf's bifurcation theorem and the center theorem of Liapunov. Preprint, 1976.Google Scholar
  28. 27.
    Weinberger, H.F., The stability of solutions bifurcating from steady or periodic solutions. Proceedings of the International Symposium on Dynamical Systems, Gainsville Florida, 1976.Google Scholar

Copyright information

© Springer-Verlag 1977

Authors and Affiliations

  • Michael G. Crandall
    • 1
  • Paul H. Rabinowitz
    • 1
  1. 1.Department of MathematicsUniversity of WisconsinMadison

Personalised recommendations